so i just had some crazy reaction, but i'm not sure why. i was cooking dinner for my bf, and i guess i felt itchy but didn't think anything of it - i did notice that my one hand was itchy cuz i kept scratching at it. anyway after i happened to look in a mirror and my face was COVERED in hives, as was my neck, and pretty soon my chest and arms. the ones on my arms were especially strange and painful. had to take two benedryl before they would start to go down. then my arms went numb. now i'm having some weird pain and i have great looking red welts where the hives were...i'm going to look so nice at work tomorrow.
the thing is i can't figure out what triggered it. i didn't eat or handle anything unusual that i can think of:
-dried herbs de provance
i also handled some chicken w/ bbq sauce that i cooked for my carniverous boyfriend - he ate everything i did plus the meat and is fine.
the only other thing was that i needed to take my second dose of lyrica, 150 mg, which i did but the hives kept coming. i've been taking the lyrica for two weeks. i was maybe an hour and a half late taking it.
so i'm wondering if any of those foods could have somehow triggered an allergic reaction, or if it is more likely that this was a reaction to the lyrica? i appreciate your insights!
I am one to get hives for NO reason. Well not really...if I get upset and hold it in, I scratch like a banshee...DO NOT ignore these symptons. You are lucky it did not impare your breathing. That is an allergic reaction. I am one of those people who build up a reaction to an allergen over time. Each time I am stung by a yellow jacket, my reaction is worse and worse. The last sting left my hand swollen for weeks and I have a scar where I was stung. STOP taking this medication and call your doctor. Tell him you refuse to take it. I love my Rhumey...he is AWESOME, but every once in a while he says, are you SURE you cannot take antiinflammatories? Well, my tongue and lips swelled up taking ibuprofen and I had shortness of breath. DO I want to take that chance? No. My hubby died and I do not want to leave my daughter and my boys orphans. For allergic people, allergies come out of nowhere sometimes and heed the symptoms. Anaphylactic shock is not fun and unless you have an epi pen, you don't want to know the outcome!
I had the same reaction years ago to penicillin. I was on the last day of a 10 day treatment when I reacted. Hives everywhere, throat itching, swelling in extremities etc. The dr said it probably took that level of exposure for my system to have finally said ENOUGH. I would stop the lyrica. Good luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.